Xanax

Discussion in 'Health & Fitness' started by pro2A, Oct 30, 2008.

  1. pro2A

    pro2A Hell, It's about time!

    I take 1mg of Xanax (Alprazolam) as need to sleep when I can't fall asleep. I have been talking .5mg to 1mg almost nightly for a year now with no issues.

    I've been working myself down so I can eventually get off of it. Recently like the last 4 days I have not taken any. Since then I have been irritable, clumsy and dizzy off an on. I've also had minor heart palpitations and pretty bad insomnia.

    I was looking around on the internet for info on Xanax and withdrawal symptoms. I had no clue it was addictive, even tho I was unaware of its addictiveness. I never craved the stuff, I just took it when I couldn't sleep which was once every few nights. Maybe 3 times a week, sometimes 4, never realizing what it was doing to me. Either way some of the withdrawal symptoms matched my symptoms from above, and apparently they get worse as the weeks go on.

    My doc sugested dropping down to .5mg pills and work my way down over the next few months. I still have a script for one more month of the 1mg, and he says to finish out the 1mg then start with the .5mg.

    Anyone else ever been on Xanax? Any issues with it?
     

  2. raye_raye

    raye_raye my bologna has a 1st name

    my mom takes xanax, but she only takes it like once every other week or so, hers-she takes for mild anti-depression. she doesn't have any of the symptoms that you listed although, its kinda scary to think that its addictive. she has only been taking it a couple of months...

    keep an update of what you are going through please
     
  3. AeonFlux

    AeonFlux I am the edge!

    I used to take Xanax along with Paxil when my anxiety was in full swing. The Paxil was taken daily, and the Xanax was a smaller amount that was taken as needed...can't remember the exact amount now, but 1mg or .5mg sounds about right. I only took it a few times a week and probably only did so for a few months. I never had any problems getting off of it, but I did know that it was addictive from the start. I didn't find out that Paxil was addictive as well until after I had been taking it for quite a while already, and the withdrawal stories I read online sounded horrifying...

    Eventually I decided to stop taking Paxil and I just went cold turkey for a few days. I started to get some pretty severe dizzy spells, and also experienced some of the other symptoms you described, pro2A. Whenever that happened, I would take half a pill, and the dizziness would go away. The dizzy spells starting coming further and further apart, and after a couple of weeks the dizziness stopped altogether.

    Weening off of a medication is never fun, but it felt so good to be getting off of it and to be taking control of my own life again that the withdrawal symptoms were well worth it.
     
    Last edited: Nov 1, 2008
  4. Jeanie

    Jeanie still nobody's bitch V.I.P. Lifetime

    there are natural remedies you can try for sleeplessness. try Hyland's Calms

    Hyland's Homeopathic - Calms

    you should be able to find it at your local pharmacy.

    good luck with the Xanax
     
  5. pro2A

    pro2A Hell, It's about time!

    Have you taken this stuff? How well does it work? I'm open to options to sleep better without xanax.
     
    Last edited: Oct 31, 2008
  6. Jeanie

    Jeanie still nobody's bitch V.I.P. Lifetime

    yeah I take it all the time. It works really well. It's almost as good as Tylenol PM but it doesn't leave you groggy or hungover feeling in the morning.

    It's worth a shot, it's not really expensive at all. what have you got to lose?
     
  7. SebNoker

    SebNoker Registered Member

    Never taken Xanax before, but had times where i didnt sleep for over a month, just lay in bed all night trying....became like a zombie after a week, then just kind of got used to being slow, dull and no energy...all tsking sleep medicine did was make me feel REAL sleepy and dizzy, but still couldnt sleep, and POOF, just like that i went away, have no idea why, had it two or three times...But i never take sleep medicine anymore, doesnt seem to work well for me...
     
  8. Oooh_snap

    Oooh_snap Living on the 0th floor V.I.P. Lifetime

    Since Xanax is an anti-anxiety medication it is semi-addictive... Probably more of a dependant drug rather than addictive. Anti-anxiety and depression medications are extremely difficult to come off of because, well, they make you feel good and in your case help you sleep. When coming off of anti-anxiety medications it is extremely common to feel irritable or depressed, and this is why a lot of people have trouble ever getting off of them.

    I looked in my works database and it said that with Xanax the fastest you should be weened off of it is by reducing it 0.5 mg every 3 days and that most patients require an even slower reduction. The withdraw effects can be pretty severe with it and I don't know if you want to increase your dose back up to a tolerable dose where you are no longer feeling the symptoms of withdrawal anymore and then taper off slowly.

    Now, as an alternative, I used to take melatonin. Well, I still do when I need it. It is what your body releases to make you tired.. It is stimulated by dark and supressed when it is light out. It is a sleep regulator instead of a sleeping pill. Granted it will make you tired when you first start using it, but typically the idea is to take it for 2 weeks to a few months to get your body back in the habit of producing melatonin to make you tired when you need to be, and then once you feel like you are having issues with insomnia, you start it back up again. Some people do take it every night. You can get it at any old drug store in the vitamin section.

    I didn't have any side effects with it and there is no withdrawal type symptoms since it is natural. The only thing I can say is the first few night I took it I definitely had to get 8 hours of sleep or I would have been useless the next day.. and I was sleeping so deep that I occasionally had nightmares from it.
     
    Last edited: Nov 3, 2008
  9. Sim

    Sim Registered Member

    I never took Xanax, but I used the very similar Lorazepam (Tavor) for maybe three weeks. My doctor told me to stop taking it, in order to avoid addiction (like all benzodiazepines, including Xanax, it is phsysically addictive).

    I had a few withdrawal symptoms, especially that I couldn't fall asleep.

    My doctor then gave me a non-addictive substitute, promethazine. I still take it occasionally and it is a great med when you have trouble falling asleep. And it is not addictive -- no withdrawal symptoms whatsoever when you lay it off.

    Maybe you could ask your doctor for a non-addictive substitute like promethazin, in order to cope with withdrawal symptoms?
     
  10. Swiftstrike

    Swiftstrike Registered Member

    All sleep aids are addictive pro2a. You have to be very very careful with them.

    I would just go with what your doctor recommends.

    Never mix alcohol with any sleep aids too.
     

Share This Page